Alert archive / California / Wind Advisories in 2022

Wind Advisory 1, NWS San Diego, CA

January 10, 20224 counties in California

NWS San Diego, CA issued this wind advisory at Jan 10, 2022, 3:20 AM PST for 4 counties in California. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2022, 3:20 AM PST (11:20 UTC)
Expired
Jan 12, 2022, 10:00 AM PST
In force
55 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2022-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2022-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2550 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

654 
WWUS76 KSGX 101120
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
320 AM PST Mon Jan 10 2022

CAZ048-050-554-102300-
/O.NEW.KSGX.WI.Y.0001.220110T1120Z-220112T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, Escondido, and Poway
320 AM PST Mon Jan 10 2022

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 50 mph.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Diego County Valleys and Orange County Inland 
  Areas.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
6 follow-up statements
306 
WWUS76 KSGX 102102
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
102 PM PST Mon Jan 10 2022

CAZ048-050-554-110615-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-220112T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, Escondido, and Poway
102 PM PST Mon Jan 10 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 50 mph,
  locally 60 mph.

* WHERE...San Bernardino and Riverside County Valleys-The Inland
  Empire, San Diego County Valleys and Orange County Inland Areas.
  Highest winds through passes and canyons.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
479 
WWUS76 KSGX 110511
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
911 PM PST Mon Jan 10 2022

CAZ048-050-554-111315-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-220112T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, Escondido, and Poway
911 PM PST Mon Jan 10 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 50 mph, 
  locally 60 mph.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Diego County Valleys and Orange County Inland 
  Areas. Highest winds through passes and canyons.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

Schenk
380 
WWUS76 KSGX 111110
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
310 AM PST Tue Jan 11 2022

CAZ048-050-554-112300-
/O.EXT.KSGX.WI.Y.0001.000000T0000Z-220112T1800Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of San Bernardino and Fontana
310 AM PST Tue Jan 11 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph.

* WHERE...San Diego County Valleys, San Bernardino and Riverside 
  County Valleys-The Inland Empire and Orange County Inland 
  Areas.

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will gradually decrease in coverage
  for tonight into Wednesday with the winds weakening Wednesday
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
988 
WWUS76 KSGX 112116
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
116 PM PST Tue Jan 11 2022

CAZ048-050-554-120600-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-220112T1800Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of San Bernardino and Fontana
116 PM PST Tue Jan 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with local gusts to 45 mph.

* WHERE...San Diego County Valleys, San Bernardino and Riverside 
  County Valleys-The Inland Empire and Orange County Inland 
  Areas.

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will gradually decrease in coverage tonight
  into Wednesday with the winds weakening Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Maxwell
548 
WWUS76 KSGX 120459
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
859 PM PST Tue Jan 11 2022

CAZ048-050-554-121400-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-220112T1800Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of San Bernardino and Fontana
859 PM PST Tue Jan 11 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with local gusts to 45 mph.

* WHERE...San Diego County Valleys, San Bernardino and Riverside 
  County Valleys-The Inland Empire and Orange County Inland 
  Areas.

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will gradually decrease in coverage
  tonight with the winds weakening through Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

Schenk
330 
WWUS76 KSGX 121055
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
255 AM PST Wed Jan 12 2022

CAZ048-050-554-121800-
/O.CON.KSGX.WI.Y.0001.000000T0000Z-220112T1800Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Diego County Valleys-Orange County Inland Areas-
Including the cities of San Bernardino and Fontana
255 AM PST Wed Jan 12 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Northeast winds 10 to 20 mph with gusts to 35 mph. Local
  gusts to 45 mph.

* WHERE...San Diego County Valleys, San Bernardino and Riverside 
  County Valleys-The Inland Empire and Orange County Inland 
  Areas.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 9, 9:22 PM PST, 5 hours 58 minutes earlier.

Area forecast discussion, Jan 9, 9:22 PM PST, 5 hours 58 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
922 PM PST Sun Jan 9 2022

.SYNOPSIS...
Fair and dry weather will prevail through the middle of the week as
offshore flow takes hold across the region thanks to a cutoff low to
the south and high pressure expected to keep us company here in the
southwestern part of the country. These features will bring some
warmer weather to areas west of the mountains, along with gusty
Santa Ana winds across the coastal slopes of the mountains into some
inland valleys. The end of the week looks a bit more interesting as
possible tropical moisture is pulled in from the south, leading to a
chance for light showers by Thursday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

EVENING UPDATE:

No forecast changes were needed this evening. After a mild day
today, with temperatures about 5 to 10 degrees above normal for much
of our area, some high clouds are streaming across the EastPac this
evening, which will move across SoCal late tonight, but they will
thin out as they move across our area, so shouldn't cause much of a
reduction in the radiational cooling effect already ongoing, which
will make for another chilly night across the area. These high
clouds are associated with a weak upper level storm system, which
will move NE towards the PacNW through Monday.

SHORT TERM (Through Tuesday):

Skies have mostly cleared throughout the region as high pressure
takes control over the American Southwest. The offshore flow
continues, where Santa Ana winds have gusted primarily between 30-45
MPH (locally higher) across the mountains and passes. This
persistent offshore flow pattern will limit any low cloud coverage
along the coast over the next few days.

A trough to our west will come into the area tomorrow, where a
cutoff low is expected to split from the main flow and push to the
southwest (a bit further southwest than previously thought
yesterday). This will bring an abundance of clouds, though we will
remain dry. Santa Ana winds will continue for areas mentioned above,
though upper level support becomes more pronounced by Monday night
into Tuesday morning as a secondary ridge noses its way to the west
of the cutoff low. This will create increased chances for gustier
winds Monday night into Tuesday morning, where gusts near and below
favored passes may be 40-50 MPH. This stronger offshore pattern will
also favor a great amount of warming for areas west of the
mountains, where some spots will feel like late spring instead of
the middle of winter. Many areas will be well into the 70s with some
spots having a chance to hit over 80 degrees!

&&

.LONG TERM (Wednesday through Next Weekend)...
The long term forecast consists of much uncertainly still. Where
exactly this cutoff low to our south is going to go is highly
dependent on whether we see some more of those SoCal blue skies we
all know and love, or a bit of a cloudier and rainier type of
scenario. Today's story depicts the cutoff low possibly bringing in
hints of subtropical moisture from the south by Thursday. This is
supported by PWAT ensemble guidance peaking by Thursday with values
near 0.70" for Palm Springs, quite sufficient for possible showers.
Time heights continue to depict a much drier level near the surface
though, so amounts will be relatively light. GEFS/NBM not as excited
pulling in some precip amounts by Thursday, while Euro ensembles
favor a greater chance, but thinking more of a late Thursday into
Friday timeframe. This will all be dependent on the low pressure's
movement. Will continue with the Thursday timeframe of possible
showers across all regions.

&&

.AVIATION...
100400Z...FEW250 becoming SCT-BKN AOA 15,000 FT MSL Mon afternoon.
Gusty E-NE winds along mtns/coastal slopes with peak gusts 35-45 kt.
Weak-moderate up/downdrafts and LLWS possible over/west of mtns.

&&

.MARINE...
No hazardous marine conditions through Thursday.

&&

.BEACHES...
No hazards through Monday. High surf and strong rip currents Tuesday
through Thursday from a west swell of 4-5 feet and a period of 15-17
seconds. This will bring surf 5-7 feet with set of 8 feet or more on
west-facing beaches.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&

PUBLIC...APR/JMB
AVIATION/MARINE/BEACHES...Schenk

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 1:54 AM PSTHigh Surf AdvisorySGXOrange, San Diego6 days

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.